MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION

APYX MEDICAL CORPORATION RENUVION
Model Number APYX-270BPP
Medical Device Problem Codes Use of Device Problem (1670); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Burn(s) (1757); Full thickness (Third Degree) Burn (2696); Blister (4537)
Date of Event 10/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent liposuction and sub-dermal coagulation on (b)(6) 2021.During the procedure vaser liposuction was performed at 70% followed by sub-dermal coagulation.The surgeon performed multiple treatment strokes over the same marking which was immediately stopped by the apyx medical clinical representative and was explained the rationale that this does not allow for thermal relaxation.The surgeon had performed 3 strokes over one particular point (originating approximately 330/340 degrees cranial from right inguinal insertion site which again the clinical representative had asked the surgeon to immediately stop doing.However, when they turned the patient the surgeon pointed out 3 dark red stroke marks on the dermis which was the exact point that this over treatment occurred of which he was informed of.The surgeon performed 6 passes over upper abdomen from left infra-mammary insertion site (not crosshatching).However, it was suggested to perform less due to previous complications and to err on the side of caution.It was also observed that the surgeon was not using the correct clockwise technique and some strokes were less than 2 cm apart.He was also repeating some strokes and was again asked if he could stop until the clinical representative again explained the rationale of this according to apyx sub dermal coagulation techniques and considerations.At times it was observed that end hits were performed which was also stopped and was explained after feeling the dermis to pull back 1 cm before activating as he was also using apyx-270bpp.The clinical representative also explained that the passes appeared very superficial and if treating with 6 passes then treatment should be in multiple planes.The joule counter in each area was utilized to ensure the generator was delivering correctly.This patient sustained full thickness burns with sloughing.

Brand Name
RENUVION
Common Device Name
RENUVION
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
MDR Report Key12681007
Report Number3007593903-2021-00019
Device Sequence Number1364261
Product Code GEI
UDI-Device Identifier00607151050061
UDI-Public00607151050061
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAPYX-270BPP
Device Catalogue NumberAPYX-270BPP
Device Lot Number0421M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2021
Initial Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age28 YR
Patient Weight73